Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 25, 2007, 6:33 PM CDT for Portage County, Wood County, Wisconsin. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 25, 2007, 6:33 PM CDT (23:33 UTC)
- Expired
- Mar 25, 2007, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Portage County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 125 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 6:45 PM CDT | HAIL 0.75 | Wisconsin Rapids, WI | HAIL COVERING THE GROUND |
| Mar 25, 6:50 PM CDT | HAIL 1 | Plover, WI | HAIL COVERING THE GROUND. |
| Mar 25, 7:04 PM CDT | HAIL 0.75 | Plover, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 5:19 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 252333 SVRGRB WIC097-141-260030- /O.NEW.KGRB.SV.W.0001.070325T2333Z-070326T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 633 PM CDT SUN MAR 25 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN CENTRAL WISCONSIN... SOUTHEAST WOOD COUNTY IN CENTRAL WISCONSIN... * UNTIL 730 PM CDT * AT 630 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF WISCONSIN RAPIDS...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... WHITING...STEVENS POINT AND AMHERST TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4439 9002 4422 8987 4429 8925 4469 8924 $$ KIECKBUSCH
4 follow-up statements
000 WWUS53 KGRB 252344 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 644 PM CDT SUN MAR 25 2007 WIC097-141-260030- /O.CON.KGRB.SV.W.0001.000000T0000Z-070326T0030Z/ WOOD WI-PORTAGE WI- 644 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR PORTAGE AND SOUTHEAST WOOD COUNTIES... AT 642 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR KELLNER...OR ABOUT 6 MILES EAST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANCROFT...KEENE...PLOVER...WHITING...STEVENS POINT...BLAINE...PARK RIDGE...ARNOTT...STOCKTON...CUSTER...JORDAN...AMHERST JUNCTION... AMHERST...POLONIA...ELLIS...NELSONVILLE AND ROSHOLT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4439 9002 4422 8987 4429 8925 4469 8924 $$ KIECKBUSCH
000 WWUS53 KGRB 252354 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 653 PM CDT SUN MAR 25 2007 WIC141-260003- /O.CAN.KGRB.SV.W.0001.000000T0000Z-070326T0030Z/ WOOD WI- 653 PM CDT SUN MAR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WOOD COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS EXITED SOUTHEAST WOOD COUNTY...SO THE WARNING HAS BEEN CANCELLED THERE. LAT...LON 4454 8971 4426 8971 4429 8925 4469 8924 $$ WIC097-260030- /O.CON.KGRB.SV.W.0001.000000T0000Z-070326T0030Z/ PORTAGE WI- 653 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR PORTAGE COUNTY... AT 651 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF PLOVER...OR ABOUT 8 MILES SOUTH OF STEVENS POINT...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEENE...WHITING...BLAINE...PARK RIDGE...ARNOTT...STOCKTON... CUSTER...JORDAN...AMHERST JUNCTION...AMHERST...POLONIA...ELLIS... NELSONVILLE AND ROSHOLT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4454 8971 4426 8971 4429 8925 4469 8924 $$ KIECKBUSCH
000 WWUS53 KGRB 260005 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 705 PM CDT SUN MAR 25 2007 WIC097-260030- /O.CON.KGRB.SV.W.0001.000000T0000Z-070326T0030Z/ PORTAGE WI- 705 PM CDT SUN MAR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR PORTAGE COUNTY... AT 704 PM...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES EAST OF PLOVER...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STOCKTON...CUSTER...JORDAN...AMHERST JUNCTION...AMHERST... POLONIA...ELLIS...NELSONVILLE AND ROSHOLT. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4454 8971 4426 8971 4429 8925 4469 8924 $$ KIECKBUSCH
000 WWUS53 KGRB 260031 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 731 PM CDT SUN MAR 25 2007 WIC097-260041- /O.EXP.KGRB.SV.W.0001.000000T0000Z-070326T0030Z/ PORTAGE WI- 731 PM CDT SUN MAR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PORTAGE COUNTY EXPIRES AT 730 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. LAT...LON 4454 8971 4426 8971 4429 8925 4469 8924 $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:15 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 25, 2:15 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT SUN MAR 25 2007 .SHORT TERM...TNGT AND MON. MAIN FCST FOCUS TO BE ON SVR WEATHER THREAT THIS EVENING ACROSS THE FCST AREA. THE 18Z MSAS SFC ANALYSIS SHOWED A WEAK AREA OF LOW PRES NEAR THE SD/MN BORDER WITH A WRMFNT EXTENDED SEWD THRU CNTRL WI. DEW PTS HAD CLIMBED WELL INTO THE 50S OVR ALL BUT FAR NE WI WHERE LINGERING STRATUS/FOG EXISTED. VSBL SATL IMAGERY PLACED A SHRTWV TROF OVR THE UPR MIDWEST WITH CONVECTION BEGINNING TO DVLP OVR WRN MN. COMPACT MID LVL SHRTWV TROF IS FCST TO MOV FROM THE UPR MIDWEST E-NE ACROSS THE U.P. OF MI TNGT. THE WRMFNT WL HAVE MOVED THRU ALL OF NE WI BY EARLY EVENING...LEAVING THE AREA UNDER A WARM...MOIST AND UNSTABLE AIRMASS. DEW PTS AT LEAST IN THE MID 50S (WITH SOME 60 DEG READINGS) WL BE IN PLACE WHEN A SFC TROF PUSHES EWD ACROSS WI THIS EVENING. PLENTY OF INSTABILITY PRESENT WITH CAPES BETWEEN 1000-1500 J/KG...STEEP MID LVL LAPSE RATES AND LIS DOWN AROUND -4. THERE IS ALSO GOOD LOW LVL SHEAR WITH HELICITY VALUES AROUND 300 AND 0-6KM BULK SHEAR > 40 KTS. FAVORABLE SET-UP FOR AROUND OF STG TO SVR TSTMS TO MOV ACROSS NE WI THIS EVENING WITH LRG HAIL AND DAMAGING WNDS THE PRIMARY THREAT. PCPN SHOULD TAPER DOWN RATHER QUICKLY BEHIND THE SFC TROF WITH FOG BECMG A PBLM ONCE AGAIN TOWARD DAYBREAK. LACK OF COOL AIR BEHIND THE TROF WL KEEP MILD CONDITIONS OVRNGT WITH UPR 40S/LWR 50S ANTICIPATED. AFTER THE FOG DISSIPATES MON MORNING...A QUIET REST OF THE DAY EXPECTED AS THE RGN SITS BETWEEN SYSTEMS. MILD START TO THE DAY WL LEAD TO A WARM AFTERNOON WITH NEAR RECORD MAX TEMPS PSBL. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...MAIN FCST CONCERNS ARE PCPN TRENDS AND TEMPS. HPC FAVORS THE 00Z GFS ENSEMBLE MEAN FOR THE EXTENDED PERIOD...WHICH WAS FAIRLY SIMILAR TO WHAT THE MODELS WERE SHOWING YDAY...SO DID NOT MAKE MAJOR CHANGES. AFTER A DRY START MONDAY NIGHT...EXPECT PRECIP CHCS TO GRADUALLY INCREASE FROM SOUTH TO NORTH DURING THE MIDWEEK PERIOD AS A H8 WARM FRONT LIFTS THROUGH THE RGN AND PRECIPITABLE WATER VALUES INCREASE. A COLD FRONT IS EXPECTED TO APPROACH THE AREA ON THURSDAY... THEN MOVE THROUGH GRB CWA THURSDAY NIGHT. THE BEST CHANCES OF PCPN DURING THE WORK WEEK APPEAR TO BE TUES NGT/WED AND THU/THU NGT. A GENERALLY DRY PERIOD IS ANTICIPATED OVER THE WEEKEND...AS WEAK HIGH PRESSURE BUILDS INTO THE REGION. IT SHOULD BE NOTED THAT THE ECMWF/UKMET/CANADIAN ARE SHOWING A LESS PROGRESSIVE PATTERN LATER IN THE WEEK...WITH A CUTOFF UPPER LOW DEVELOPING OVER THE PLAINS. IF THIS HAPPENS...THE COLD FRONT WILL BE MUCH SLOWER TO MOVE THROUGH...AND PCPN CHCANCES WILL LINGER INTO THE WEEKEND. WILL HAVE TO KEEP AN EYE ON THIS TREND...BUT WILL TAKE A CONSERVATIVE APPROACH TODAY...ESPECIALLY WITH THE MAIN FOCUS ON THE SHORT-TERM SEVERE WX THREAT. TEMPS WILL REMAIN ABOVE NORMAL THROUGH MOST OF THE WORK WEEK...DESPITE CLOUDS AND PCPN ACROSS THE AREA. ASSUMING THAT THE COLD FRONT MOVES THROUGH AS EXPECTED THURSDAY NIGHT...TEMPS WILL RETURN CLOSER TO NORMAL LEVELS FOR THE WEEKEND. .HYDROLOGY SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT WEEK...WITH THE MOST SIGNIFICANT PRECIPITATION EVENTS EXPECTED TONIGHT...TUESDAY NIGHT INTO WEDNESDAY...AND AGAIN THURSDAY INTO THURSDAY NIGHT. ALTHOUGH PIN POINTING WHERE THE HEAVIEST RAINFALL WILL OCCUR IS DIFFICULT THIS FAR OUT...IT APPEARS THAT THE HEAVIEST WEEKLY RAINFALL TOTALS FOR THE UPCOMING WEEK WILL FALL ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. IT IS STILL POSSIBLE THAT THE NORTH COULD SEE LOCALLY HEAVY RAIN AS WELL. IT IS POSSIBLE THAT SOME RIVERS ACROSS THE AREA MAY REACH BANKFULL OR FLOOD STAGE LEVELS DURING THE WEEK. && .AVIATION...VFR CONDITIONS EXPECTED LATE THIS AFTERNOON...HOWEVER VRBL CONDITIONS WL EXIST THIS EVENING AS STG TO SVR TSTMS TO HEAD IN OUR DIRECTION. CURRENT TIMING WOULD PLACE THE STRONGEST STORMS OVR RHI...AUW AND CWA BETWEEN 01Z AND 03Z...AND THEN INTO GRB BETWEEN 03Z AND 05Z. LRG HAIL AND DAMAGING WNDS ARE THE MAIN THREAT. ONCE THE STORMS DEPART SHORTLY AFTER MIDNGT...IFR CONDITIONS TO SETTLE IN AFTER 08Z AS FOG REDEVELOPS. THE FOG MAY BECOME LOCALLY DENSE AT TIMES WITH LIFR CONDITIONS PSBL BETWEEN 10Z AND 14Z. VFR CONDITIONS RETURN BY LATE MORNING AS THE FOG DISSIPATES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Mar 25, 12:00 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN MAR 25 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING IN CENTRAL WISCONSIN...AND SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FORECAST AREA TONIGHT. A WARM FRONT WILL LIFT NORTH ACROSS WISCONSIN THIS AFTERNOON AND USHER IN A WARMER...MORE UNSTABLE AIRMASS. STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER THE UPPER MIDWEST THIS AFTERNOON AND MOVE EASTWARD INTO WISCONSIN. THIS LINE OF SEVERE THUNDERSTORMS WILL THEN MOVE INTO CENTRAL WISCONSIN EARLY THIS EVENING...AND INTO EASTERN WISCONSIN BY MID TO LATE EVENING. THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY NIGHT... BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS WILL BECOME SEVERE. SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT WEEK. WITH THE ADDITIONAL RAINFALL...RIVER LEVELS ARE EXPECTED TO RISE AGAIN. IT APPEARS LIKELY THAT SOME RIVERS ACROSS THE AREA WILL REACH BANKFULL OR FLOOD STAGE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ521-522-541>543-564-261700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT SUN MAR 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD FOG...SOME LOCALLY DENSE AT TIMES...WILL GRADUALLY DISSIPATE EARLY THIS AFTERNOON. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO APPROACH THE LAKE AROUND THE MIDNIGHT HOUR. STRONG WINDS WOULD BE THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH NEXT SATURDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT. MOISTURE FROM THE GULF OF MEXICO WILL FLOW INTO THE REGION DURING THIS PERIOD...BRINGING THE POTENTIAL FOR WIDESPREAD MARINE FOG AS IT MOVES OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN AND THE PARTIALLY ICED COVERED BAY OF GREEN BAY. KALLAS WEATHER.GOV/GREENBAY
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.